Alert archive / Kansas / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this blizzard warning at Jan 4, 2025, 6:14 PM CST for 13 counties in Kansas. It took effect at Jan 5, 2025, 3:00 AM CST. It was in force for 13 hr. 19 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2025, 6:14 PM CST (00:14 UTC)
- In effect from
- Jan 5, 2025, 3:00 AM CST
- Expired
- Jan 5, 2025, 4:15 PM CST
- In force
- 13 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 57 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 5:20 AM CST | SNOW 1.6 | 2 E Dodge City, KS | Measured at NWS DDC - snowfall began around Midnight and measured as of 5 am. |
| Jan 5, 5:58 AM CST | SNOW 1.8 | 1 Wnw Dodge City, KS | Measured and reported by Ford county Emergency Management. |
| Jan 5, 6:00 AM CST | SNOW 2 | 1 Ene Larned, KS | An estimated two inches of snow as of 6 am. |
| Jan 5, 6:00 AM CST | SNOW 2.1 | 2 E Dodge City, KS | Official snowfall since midnight as of 6 am. |
| Jan 5, 6:46 AM CST | SNOW 2.5 | La Crosse, KS | Measured around two and one half inches with drifts to about one half foot as of 6:45 am. |
| Jan 5, 7:00 AM CST | SNOW 3.1 | 2 E Dodge City, KS | Measured total snow as of midnight at NWS DDC. |
| Jan 5, 7:00 AM CST | SNOW 4 | 1 Nne Hays, KS | |
| Jan 5, 7:21 AM CST | SNOW 3.5 | Hays, KS | Estimated at three to four inches as of 7 am. Report from social media. |
| Jan 5, 7:30 AM CST | SNOW 4 | 2 Nw Antonino, KS | A public report of an estimated 4 inches from social media. |
| Jan 5, 7:31 AM CST | SNOW 1 | Lewis, KS | Report from social media. |
| Jan 5, 8:00 AM CST | SNOW 3 | Rozel, KS | Report from social media of an estimated 3 inches of snow. |
| Jan 5, 8:00 AM CST | SNOW 5.1 | 2 E Dodge City, KS | Measured snow as of 8 am this morning at the NWS office. |
| Jan 5, 8:46 AM CST | SNOW 5 | Kinsley, KS | Report received via social media. |
| Jan 5, 9:10 AM CST | SNOW 7.1 | 2 E Dodge City, KS | Observed snowfall of 7.1 inches as of midnight. |
| Jan 5, 9:47 AM CST | SNOW 3 | 5 Ssw Windhorst, KS | Report received via social media. |
| Jan 5, 10:00 AM CST | SNOW 9 | Timken, KS | |
| Jan 5, 10:30 AM CST | SNOW 8 | 2 S Antonino, KS | Report received via social media. |
| Jan 5, 12:08 PM CST | SNOW 7 | 1 W Pfeifer, KS | Report received via social media. |
| Jan 5, 12:30 PM CST | SNOW 5 | Greensburg, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 415 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 528 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS43 KDDC 050014 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 614 PM CST Sat Jan 4 2025 KSZ031-045-046-064>066-078>081-051000- /O.NEW.KDDC.BZ.W.0001.250105T0900Z-250105T1800Z/ /O.EXT.KDDC.WS.W.0001.000000T0000Z-250105T0900Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Including the cities of Ness City, Larned, Kinsley, Lewis, Hays, Dodge City, Pratt, St. John, Haviland, Macksville, Greensburg, Jetmore, Stafford, Hanston, Pfeifer, and La Crosse 614 PM CST Sat Jan 4 2025 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...BLIZZARD WARNING IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WHAT...Freezing drizzle, transitioning to snow and blowing snow. Blizzard conditions expected. Total snow accumulations between 3 and 5 inches. Winds gusting as high as 50 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...For the Winter Storm Warning, until 3 AM CST Sunday. For the Blizzard Warning, from 3 AM to noon CST Sunday. * IMPACTS...Visibilities expected to drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ088>090-051000- /O.NEW.KDDC.BZ.W.0001.250105T0900Z-250105T1800Z/ /O.EXT.KDDC.WW.Y.0001.000000T0000Z-250105T0900Z/ Clark-Comanche-Barber- Including the cities of Minneola, Protection, Kiowa, Lake Coldwater, Medicine Lodge, Coldwater, and Ashland 614 PM CST Sat Jan 4 2025 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY... ...BLIZZARD WARNING IN EFFECT FROM 3 AM TO NOON CST SUNDAY... * WHAT...Freezing drizzle transitioning to snow and blowing snow overnight. Blizzard conditions expected. Total snow accumulations up to two inches. Winds gusting as high as 55 mph. * WHERE...Barber, Comanche, and Clark Counties. * WHEN...For the Winter Weather Advisory, until 3 AM CST Sunday. For the Blizzard Warning, from 3 AM to noon CST Sunday. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ030-043-044-063-077-051000- /O.CON.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego-Scott-Lane-Finney-Gray- Including the cities of Montezuma, Cimarron, Dighton, Garden City, Scott City, Scott State Lake, and Wakeeney 614 PM CST Sat Jan 4 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... * WHAT...Freezing drizzle transitioning to snow late tonight. Snow accumulations between 2 and 5 inches. * WHERE...Finney, Gray, Lane, Scott, and Trego Counties. * WHEN...Until 6 PM CST Sunday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile at times due to falling and blowing snow. Near-whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. && $$ KSZ061-062-074>076-084>087-051000- /O.CON.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- Including the cities of Elkhart, Liberal, Meade, Johnson City, Syracuse, Deerfield, Plains City, Satanta, Fowler, Hugoton, Lakin, Ulysses, and Sublette 514 PM MST Sat Jan 4 2025 /614 PM CST Sat Jan 4 2025/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ SUNDAY... * WHAT...Freezing fog and freezing drizzle transitioning to light snow overnight. Snow accumulations up to 3 inches. * WHERE...A portion of southwest Kansas. * WHEN...Until 5 PM MST /6 PM CST/ Sunday. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ UMSCHEID
6 follow-up statements
107 WWUS43 KDDC 050941 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 341 AM CST Sun Jan 5 2025 KSZ031-045-046-064>066-078>081-088>090-051800- /O.CON.KDDC.BZ.W.0001.000000T0000Z-250105T1800Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Clark-Comanche-Barber- Including the cities of Ness City, Hays, Kinsley, Protection, Kiowa, St. John, Pratt, Lake Coldwater, Lewis, Minneola, Haviland, Larned, Pfeifer, Macksville, Greensburg, Hanston, La Crosse, Ashland, Coldwater, Dodge City, Stafford, Jetmore, and Medicine Lodge 341 AM CST Sun Jan 5 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blizzard conditions. Additional snow accumulations between 2 and 7 inches and ice accumulations around a light glaze. Winds gusting as high as 45 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until noon CST today. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ030-043-044-063-077-051830- /O.CON.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego-Scott-Lane-Finney-Gray- Including the cities of Montezuma, Wakeeney, Scott State Lake, Cimarron, Scott City, Dighton, and Garden City 341 AM CST Sun Jan 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy mixed precipitation. Additional snow accumulations between 1 and 6 inches and ice accumulations around a light glaze. Winds gusting as high as 45 mph. * WHERE...Finney, Gray, Lane, Scott, and Trego Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. && $$ KSZ061-062-074>076-084>087-051830- /O.CON.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-Meade- Including the cities of Deerfield, Elkhart, Satanta, Meade, Johnson City, Sublette, Hugoton, Liberal, Ulysses, Fowler, Syracuse, Plains City, and Lakin 241 AM MST Sun Jan 5 2025 /341 AM CST Sun Jan 5 2025/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Mixed precipitation. Additional snow accumulations up to two inches and ice accumulations around a light glaze. Winds gusting as high as 40 mph. * WHERE...A portion of southwest Kansas. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ BURGERT
868 WWUS43 KDDC 051310 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 610 AM MST Sun Jan 5 2025 KSZ061-062-074-075-084-085-051415- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- Including the cities of Ulysses, Syracuse, Hugoton, Deerfield, Johnson City, Lakin, and Elkhart 610 AM MST Sun Jan 5 2025 /710 AM CST Sun Jan 5 2025/ ...WINTER WEATHER ADVISORY IS CANCELLED... The chance for accumulating snow has ended, but light snow or flurries remain possible through 10 am. Gusty northwest winds may still cause areas of blowing snow at times early today. $$ KSZ031-045-046-064>066-078>081-088>090-051800- /O.CON.KDDC.BZ.W.0001.000000T0000Z-250105T1800Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Clark-Comanche-Barber- Including the cities of Kinsley, St. John, Lewis, Jetmore, Medicine Lodge, Coldwater, Protection, Pfeifer, Hanston, Macksville, Pratt, Hays, Ashland, La Crosse, Minneola, Ness City, Kiowa, Dodge City, Haviland, Lake Coldwater, Larned, Stafford, and Greensburg 710 AM CST Sun Jan 5 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blizzard conditions. Additional snow accumulations between 3 and 5 inches. Winds gusting as high as 45 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until noon CST today. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ030-043-044-063-077-052115- /O.CON.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego-Scott-Lane-Finney-Gray- Including the cities of Montezuma, Cimarron, Wakeeney, Scott City, Dighton, Garden City, and Scott State Lake 710 AM CST Sun Jan 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations up to 4 inches. Winds gusting as high as 40 mph. * WHERE...Finney, Gray, Lane, Scott, and Trego Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. && $$ KSZ076-086-087-052115- /O.CON.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Haskell-Seward-Meade- Including the cities of Liberal, Meade, Satanta, Fowler, Plains City, and Sublette 710 AM CST Sun Jan 5 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to one inch. Winds gusting as high as 40 mph. * WHERE...Haskell, Meade, and Seward Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ BURGERT
055 WWUS43 KDDC 051606 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1006 AM CST Sun Jan 5 2025 KSZ031-045-046-064>066-078>081-088>090-060000- /O.EXT.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Clark-Comanche-Barber- Including the cities of Greensburg, Pfeifer, Medicine Lodge, St. John, La Crosse, Haviland, Jetmore, Stafford, Hanston, Lake Coldwater, Ness City, Hays, Larned, Macksville, Coldwater, Ashland, Minneola, Dodge City, Kinsley, Protection, Pratt, Kiowa, and Lewis 1006 AM CST Sun Jan 5 2025 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations between 1 and 3 inches. Winds gusting as high as 45 mph. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ030-043-044-063-077-060000- /O.CON.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego-Scott-Lane-Finney-Gray- Including the cities of Cimarron, Garden City, Scott State Lake, Wakeeney, Montezuma, Dighton, and Scott City 1006 AM CST Sun Jan 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations up to two inches. Winds gusting as high as 40 mph. * WHERE...Finney, Gray, Lane, Scott, and Trego Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. && $$ KSZ076-086-087-060000- /O.CON.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Haskell-Seward-Meade- Including the cities of Meade, Liberal, Plains City, Satanta, Fowler, and Sublette 1006 AM CST Sun Jan 5 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to one inch. Winds gusting as high as 40 mph. * WHERE...Haskell, Meade, and Seward Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JJOHNSON
800 WWUS43 KDDC 052016 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 216 PM CST Sun Jan 5 2025 KSZ045-064-078-080-088>090-052130- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Ness-Hodgeman-Ford-Kiowa-Clark-Comanche-Barber- Including the cities of Greensburg, Ashland, Hanston, Lake Coldwater, Kiowa, Ness City, Medicine Lodge, Minneola, Haviland, Jetmore, Dodge City, Protection, and Coldwater 216 PM CST Sun Jan 5 2025 ...BLIZZARD WARNING IS CANCELLED... $$ KSZ043-044-063-077-052130- /O.CAN.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Scott-Lane-Finney-Gray- Including the cities of Cimarron, Garden City, Scott State Lake, Montezuma, Dighton, and Scott City 216 PM CST Sun Jan 5 2025 ...WINTER STORM WARNING IS CANCELLED... $$ KSZ076-086-087-052130- /O.CAN.KDDC.WW.Y.0001.000000T0000Z-250106T0000Z/ Haskell-Seward-Meade- Including the cities of Meade, Liberal, Plains City, Satanta, Fowler, and Sublette 216 PM CST Sun Jan 5 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ KSZ031-046-065-066-079-081-060000- /O.CON.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Ellis-Rush-Pawnee-Stafford-Edwards-Pratt- Including the cities of Stafford, Pratt, Pfeifer, Lewis, St. John, Larned, Hays, Macksville, La Crosse, and Kinsley 216 PM CST Sun Jan 5 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of central and south central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ KSZ030-060000- /O.CON.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego- Including the cities of Wakeeney 216 PM CST Sun Jan 5 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...Trego County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Roads, and especially bridges and overpasses, will likely become slick and hazardous. Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. && $$ JJOHNSON
923 WWUS43 KDDC 052128 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 328 PM CST Sun Jan 5 2025 KSZ079-081-052230- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Edwards-Pratt- Including the cities of Pratt, Lewis, and Kinsley 328 PM CST Sun Jan 5 2025 ...BLIZZARD WARNING IS CANCELLED... $$ KSZ030-052230- /O.CAN.KDDC.WS.W.0001.000000T0000Z-250106T0000Z/ Trego- Including the cities of Wakeeney 328 PM CST Sun Jan 5 2025 ...WINTER STORM WARNING IS CANCELLED... The threat has ended. $$ KSZ031-046-065-066-060000- /O.CON.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Ellis-Rush-Pawnee-Stafford- Including the cities of Stafford, Pfeifer, St. John, Larned, Hays, Macksville, and La Crosse 328 PM CST Sun Jan 5 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph. * WHERE...Ellis, Rush, Pawnee, and Stafford Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Whiteout conditions are expected and will make travel treacherous and potentially life-threatening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons should consider delaying all travel. Motorists should use extreme caution if travel is absolutely necessary. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay in your vehicle. && $$ JJOHNSON
706 WWUS43 KDDC 052215 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 415 PM CST Sun Jan 5 2025 KSZ031-046-065-066-052315- /O.CAN.KDDC.BZ.W.0001.000000T0000Z-250106T0000Z/ Ellis-Rush-Pawnee-Stafford- Including the cities of Hays, St. John, Pfeifer, La Crosse, Stafford, Larned, and Macksville 415 PM CST Sun Jan 5 2025 ...BLIZZARD WARNING IS CANCELLED... The threat has ended. $$ KBJ
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this blizzard warning went out at Jan 4, 5:39 PM CST, 35 minutes earlier. Its key messages:
- Freezing drizzle, freezing rain, and freezing fog will be possible through this evening with some accumulation
- Precipitation changes over to snow overnight. Forecast remains on track for northcentral Kansas to receive the majority of the snow accumulation
- Strong northerly winds will allow for blowing snow tomorrow
- Wind chills in the negative teens possible across central Kansas Monday morning
Area forecast discussion, Jan 4, 5:39 PM CST, 35 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 539 PM CST Sat Jan 4 2025 .KEY MESSAGES... - Freezing drizzle, freezing rain, and freezing fog will be possible through this evening with some accumulation - Precipitation changes over to snow overnight. Forecast remains on track for northcentral Kansas to receive the majority of the snow accumulation - Strong northerly winds will allow for blowing snow tomorrow - Wind chills in the negative teens possible across central Kansas Monday morning && .DISCUSSION... Issued at 256 PM CST Sat Jan 4 2025 The current weather system remains on track to give the forecast area wintery precipitation through tomorrow. Freezing rain and drizzle with lowered visibilities are expected throughout the remainder of the day into this evening. Winds will generally be form the northeast, increasing in speed this evening. Some ice accumulation is expected through tonight, especially across central Kansas with of exceeding a tenth of ice over 30 percent east of a line from Russel to Meade. Probabilities of exceeding over a quarter of an inch of ice is around 10-30 percent across portions of south central Kansas. Mid levels of the atmosphere moisten up overnight allowing for precipitation to fall as snow. This snow will continue through tomorrow as moisture wraps around the disturbance with snow ending from west to east in the morning. Precipitation may remain as freezing rain across south central Kansas through tomorrow. A few lingering snow showers will be possible across central Kansas tomorrow afternoon with clearing skies form west to east. In addition, strong northerly winds are expected tonight into tomorrow which will cause areas of blowing snow. As of now, we do not think blizzard conditions will be reached but there may be a few instances where visibilities could fall below a quarter of a mile due to the snow and blowing snow. The area that looks to receive the most snow with this system continues to be across north central and northeastern Kansas with lesser amounts as you head west. Well below temperatures are expected with lows tonight ranging from the single digits across west central Kansas to around 20 degrees across south central Kansas. Highs tomorrow look to only reach into the teens with the exception of far western Kansas and south central Kansas where 20s may be found. Winds become light tomorrow night with skies becoming mostly clear. This will allow for maximum radiational cooling with lows ranging from the negative single digits across north central Kansas with positive single digits elsewhere. Wind chills Monday morning look to dip into the negative single digits with negative teens across central Kansas. As of now we do not expect a wind chill advisory for central Kansas but will keep an eye out if conditions look more favorable in future model runs. Dry conditions are then expected for the early to mid part of next week. A few long range ensemble models show a disturbance moving south of the area as we head into the late part of next week. As of now the NBM keeps the forecast area dry but will need to be watched as we head closer to the event. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 536 PM CST Sat Jan 4 2025 Significant winter storm will affect all terminals during this TAF period. Snow and blowing snow will reduce visibility down to 1/2 to 1/4sm starting around 09Z give or take an hour or so, particularly at HYS and DDC. Conditions will improve by late morning as the snow ends, however DDC and HYS will still experience periods of blowing snow keeping visibility down in the 3 to 5 mile range through around midday. && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 PM CST Sunday for KSZ030-031- 043>046-063>066-077>081. Winter Weather Advisory until 6 PM CST /5 PM MST/ Sunday for KSZ061-062-074>076-084>090. && DISCUSSION...Hovorka_42 AVIATION...Umscheid
Hazardous weather outlook, Jan 4, 3:51 AM CST, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 351 AM CST Sat Jan 4 2025 KSZ030-031-043>046-061>066-074>081-084>090-051000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 351 AM CST Sat Jan 4 2025 /251 AM MST Sat Jan 4 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Freezing drizzle starting This Morning. Icy mix will transition to snow and blowing snow during the late evening and overnight. Hazardous driving conditions including closures and disruptions to infrastructure may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wind gusts over 40 mph and accumulating snowfall will lead to terrible travel conditions on Sunday and possible damage to power lines with icing accumulation. Untreated secondary roads will likely be impassable. .SPOTTER INFORMATION STATEMENT... Snowfall, ice and damage reports are appreciated. Mr
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:44 AM CST | Cold Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 15 more | 30 hr |
Nearby
Blizzard Warnings in Kansas, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.